Alert archive / Colorado / High Wind Watches in 2007

High Wind Watch 5, NWS Denver/Boulder, CO

June 6, 200712 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Jun 6, 2007, 4:26 AM MDT for 12 counties in Colorado. It took effect at Jun 7, 2007, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 4:26 AM MDT (10:26 UTC)
In effect from
Jun 7, 2007, 12:00 AM MDT
Expired
Jun 6, 2007, 10:48 AM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 82 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2606 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 061026
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
426 AM MDT WED JUN 6 2007

...DAMAGING WINDS POSSIBLE LATE TONIGHT THROUGH THURSDAY MORNING
EAST OF THE DIVIDE IN THE MOUNTAINS AND IN AND NEAR THE FOOTHILLS...

.A UNUSUALLY STRONG STORM SYSTEM FOR JUNE WILL MOVE ACROSS WYOMING
LATE THIS AFTERNOON THROUGH TONIGHT. AS A RESULT A STRONG SURFACE
PRESSURE GRADIENT WILL DEVELOP ALONG THE FRONT RANGE AND COMBINED
WITH A FAVORABLE MOUNTAIN WAVE WILL ALLOW FOR THE DEVELOPMENT OF
VERY STRONG WINDS IN THE MOUNTAINS AND FOOTHILLS LATE TONIGHT
THROUGH THURSDAY MORNING. WIND GUSTS OF 90 TO 100 MPH ARE POSSIBLE
AFTER MIDNIGHT IN THE MOUNTAINS AND FOOTHILLS WHICH MAY CONTINUE
THROUGH THE MORNING HOURS ON THURSDAY. AT LOWER ELEVATIONS NEAR
THE FOOTHILLS FROM FORT COLLINS SOUTH TO BOULDER AND GOLDEN WIND
GUSTS OF 80 TO 90 MPH MAY DEVELOP LATE TONIGHT THROUGH THE MORNING
HOURS ON THURSDAY.

COZ033>036-061830-
/O.NEW.KBOU.HW.A.0005.070607T0600Z-070607T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
426 AM MDT WED JUN 6 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

WEST WINDS OF 30 TO 50 MPH WILL DEVELOP IN THE FOOTHILLS AND OVER
THE HIGHER TERRAIN EAST OF THE DIVIDE BY TONIGHT WITH GUSTS UP TO
90 MPH DEVELOPING AFTER MIDNIGHT WHICH WILL CONTINUE THROUGH THE
MORNING HOURS ON THURSDAY . A FEW GUSTS COULD REACH 100 MPH OR MORE
IN A FEW LOCATIONS.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$

COZ038-039-061830-
/O.NEW.KBOU.HW.A.0005.070607T0600Z-070607T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT
426 AM MDT WED JUN 6 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

WEST WINDS OF 30 TO 50 MPH WILL DEVELOP NEAR THE FOOTHILLS FROM
FORT COLLINS SOUTHWARD TO BOULDER TO GOLDEN BY TONIGHT WITH GUSTS
UP TO 80 MPH POSSIBLE AFTER MIDNIGHT WHICH WILL CONTINUE THROUGH
THE MORNING HOURS ON THURSDAY. A FEW GUSTS COULD REACH 90 MPH OR
MORE IN A FEW LOCATIONS.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
1 follow-up statement
000 
WWUS75 KBOU 061648
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1048 AM MDT WED JUN 6 2007

...DAMAGING WINDS TO OCCUR LATE TONIGHT THROUGH THURSDAY MORNING EAST
OF THE DIVIDE IN THE MOUNTAINS AND IN AND NEAR THE FOOTHILLS...

.A UNUSUALLY STRONG STORM SYSTEM FOR JUNE WILL MOVE ACROSS
WYOMING LATE THIS AFTERNOON THROUGH TONIGHT. AS A RESULT A STRONG
SURFACE PRESSURE GRADIENT WILL DEVELOP ALONG THE FRONT RANGE AND
COMBINED WITH A FAVORABLE MOUNTAIN WAVE WILL ALLOW FOR THE
DEVELOPMENT OF VERY STRONG WINDS IN THE MOUNTAINS AND FOOTHILLS
LATE TONIGHT THROUGH THURSDAY MORNING. WIND GUSTS OF 90 TO
100 MPH CAN BE EXPECTED AFTER MIDNIGHT IN THE MOUNTAINS AND
FOOTHILLS WHICH WILL CONTINUE THROUGH THE MORNING HOURS ON THURSDAY.
AT LOWER ELEVATIONS NEAR THE FOOTHILLS FROM FORT COLLINS SOUTH TO
BOULDER AND GOLDEN WIND GUSTS OF 80 TO 90 MPH ARE EXPECTED TO DEVELOP
LATE TONIGHT THROUGH THE MORNING HOURS ON THURSDAY.

COZ033>036-070100-
/O.UPG.KBOU.HW.A.0005.070607T0600Z-070607T1800Z/
/O.NEW.KBOU.HW.W.0004.070607T0600Z-070607T1800Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1048 AM MDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
THURSDAY FOR THE NORTH CENTRAL COLORADO MOUNTAINS AND FOOTHILLS
EAST OF THE CONTINENTAL DIVIDE...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 30 TO 50 MPH WILL DEVELOP IN THE FOOTHILLS AND OVER
THE HIGHER TERRAIN EAST OF THE DIVIDE BY TONIGHT WITH GUSTS UP TO
90 MPH DEVELOPING AFTER MIDNIGHT WHICH WILL CONTINUE THROUGH THE
MORNING HOURS ON THURSDAY. A FEW GUSTS COULD REACH 100 MPH OR
MORE IN A FEW LOCATIONS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. MOTORISTS
WILL NEED TO BE ALERT FOR SUDDEN CROSS WINDS. TREE DAMAGE AND
POWER OUTAGES CAN BE EXPECTED.

$$

COZ038-039-070100-
/O.UPG.KBOU.HW.A.0005.070607T0600Z-070607T1800Z/
/O.NEW.KBOU.HW.W.0004.070607T0600Z-070607T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT
1048 AM MDT WED JUN 6 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
THURSDAY FOR PORTIONS OF THE COLORADO NORTHERN FRONT RANGE AND
URBAN CORRIDOR...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 30 TO 50 MPH WILL DEVELOP NEAR THE FOOTHILLS FROM
FORT COLLINS SOUTHWARD TO BOULDER TO GOLDEN BY TONIGHT WITH GUSTS
UP TO 80 MPH EXPECTED AFTER MIDNIGHT WHICH WILL CONTINUE THROUGH
THE MORNING HOURS ON THURSDAY. A FEW GUSTS COULD REACH 90 MPH OR
MORE IN A FEW LOCATIONS.

MOTORISTS WILL NEED TO BE ALERT FOR SUDDEN CROSS WINDS. TREE
DAMAGE AND POWER OUTAGES CAN BE EXPECTED.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. 


$$
LESZCYNSKI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jun 6, 2:26 AM MDT, 2 hours earlier.

Area forecast discussion, Jun 6, 2:26 AM MDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
226 AM MDT WED JUN 6 2007

.SHORT TERM...UNUSALLY STG UPPER LEVEL STORM SYSTEM FOR THIS TIME OF
THE YEAR WILL MOVE ACROSS WYOMING LATER THIS AFTN THRU TONIGHT.  AS
THIS SYSTEM INTENSIFIES OVER WYOMING STG SFC LOW PRESSURE WILL
DEVELOP FROM ERN WYOMING INTO ERN COLORADO.  IN THE MTNS EXPECT PCPN
TO INCREASE BY AFTN AS MOISTURE INCREASES AND DECENT QG ASCENT MOVES
ACROSS.  SNOW LEVELS WILL BE ABOVE 10000 FEET INITIALLY BUT WILL
QUICKLY LOWER BY LATE AFTN AS COLDER AIR ALOFT MOVES ACROSS. EAST OF
THE MTNS EXPECT GUSTY SWLY WINDS TO DEVELOP BY MIDDAY AND CONTINUE
INTO THE EVENING HOURS DUE TO TIGHT SFC GRADIENT.  WIND SPEEDS WILL
BE IN THE 20 TO 35 MPH RANGE WITH SOME GUSTS TO 50 MPH POSSIBLE BY
MID TO LATE AFTN INTO THE EARLY EVENING HOURS.  DESPITE STG
DOWNSLOPE COMPONENT AND LACK OF LOW LEVEL MOISTURE COULD SEE SOME
ISOLD HIGH BASED TSTMS DUE TO LAPSE RATES AROUND 9 C/KM AND RATHER
STG QG ASCENT IN PLACE.  THESE STORMS WILL PRODUCE LITTLE RAINFALL
HOWEVER WITH BNDRY LAYER WINDS IN THE 30-40 KT RANGE OUTFLOW WNDS
FROM THE STORMS COULD EASILY PRODUCE WIND GUSTS OVER 60 MPH WHERE
THEY DO FORM.  MEANWHILE WITH STG SWLY LOW LEVEL FLOW TEMPS OVER
NERN CO COULD REALLY WARM QUICKLY THUS GUIDANCE TEMPS APPEAR TO COOL
SO WILL KEEP READINGS IN THE LOWER 80S ALONG THE FRONT RANGE WITH
READINGS OVER THE NERN CORNER AROUND 90.

FOR TONIGHT APPEARS A VERY LATE SEASON HIGH WIND EVENT WILL
DEVELOP IN THE MTNS AND IN AND NEAR THE FOOTHILLS.  CROSS-SECTIONS
SHOW FAVORABLE STG MTN WAVE DEVELOPING OVERNIGHT WITH PRONOUNCED
CRITICAL LAYER.  MEANWHILE STG QG DOWNWARD DESCENT IS ALSO FCST TO
DEVELOP OVERNIGHT AS WELL.  COMPONENT ALONG WINDS ARE FCST TO BE
AROUND 70 KTS BY 06Z AND THEN INCREASE TO NEAR 100 KTS BY 12Z.
PERSONALLY I HAVE NOT SEE A SETUP LIKE THIS EVEN IN THE FAVORED
WINTER MONTHS IN QUITE SOME TIME.  IF WHAT THE WRF IS SHOWING IS
CLOSE TO REALITY WE COULD SEE MAJOR HIGH WIND EVENT LATE TONIGHT
THRU THE MID MORNING HOURS OVER THE HIGHER TERRAIN AND IN AND NEAR
THE FOOTHILLS WITH WIND GUSTS NEARING 100 MPH.  AS A RESULT WILL
ISSUE A HIGH WIND WATCH FROM 06Z TONIGHT THRU 18Z THU.  MEANWHILE IN
THE MTNS DESPITE STG QG DESCENT DEVELOPING TONIGHT OROGRAPHICS WILL
STILL BE STG SO COULD SEE SOME ACCUMULATING SNOWS ESPECIALLY ON WEST
FACING SLOPES.  WRF SHOWS MORE PCPN THAN THE GFS SO IM NOT SURE
WHICH MODEL TO BELIEVE AT THIS POINT.  IF HIGH WINDS MATERIALIZE
TRAVEL CONDITIONS OVER THE HIGHER MTNS PASSES LATER TONIGHT MAY
BECOME VERY DIFFICULT DUE TO COMBINATION OF SNOW AND WIND.

.LONG TERM...FOR THURSDAY...A STRONG WEST TO NORTHWESTERLY FLOW WILL
CONTINUE TO BRING LIGHT SNOW IN THE MOUNTAINS...WITH STRONG
DOWNSLOPE WINDS IN THE FOOTHILLS.  LATEST RUNS KEEP ENOUGH MOISTURE
IN THE MOUNTAINS FOR THE POSSIBILITY OF LIGHT SNOW THROUGH MID
AFTN.  GOOD DOWNWARD SUBSIDENCE IN PLACE BUT STG OROGRAPHIC
COMPONENT COULD SQUEEZE ANOTHER 1 TO 3 INCHES OF SNOW FM THE
SYSTEM.  SPATIAL CROSS-SECTIONS FM THE WRF STILL SHOW A STRONGLY
AMPLIFIED MTN WAVE DEVELOPING.  LOOKS LIKE 12-15Z THURSDAY MAY BE
ITS PEAK.  STRONGEST WINDS IN THE 750-700 MB LYR WITH A MAX OF 90
KTS. AS FOR THE NERN PLAINS...IT DOES NOT LOOK LIKE ANY POTENTIAL
FOR ANY PCPN...WITH THE EXCEPTION OF THE NERN CORNER OF THE STATE.
A SURFACE HIGH IS PROGGED TO BUILD INTO THE AREA THURSDAY NIGHT AS A
SURGE MOVES INTO THE CWFA.  THE WRF SHOW LITTLE IF ANY PCPN WHILE
THE GFS IS MORE GENEROUS. WITH STG DOWNLOPE AND UPPER LEVEL
SUBSIDENCE WL OPT FOR THE DRIER SOLUTION. FOR FRIDAY...INTERACTIVE
SOUNDINGS NOT TOO OPTIMISTIC IN TERMS OF DEEP CONVECTION BUT FOR NOW
WL KEEP MNTN OF ISOLD TSTMS.  BEST POTENTIAL HOWEVER COULD RMN
CONFINED TO THE MTNS.  NO CHANGES FOR THE WEEKEND...WITH A DRIER WLY
FLOW IN PLACE SATURDAY.  MOISTURE MAY START TO AGAIN INCREASE LATE
SUNDAY INTO MONDAY.  SLGT CHC POPS WILL SUFFICE SO WL LEAVE THINGS
FOR THAT PERIOD AS THEY WERE.

&&

.AVIATION...GUSTY SWLY WINDS WILL DEVELOP BY 18Z AND CONTINUE THRU
THE EARLY EVENING HOURS.  WIND SPEEDS OF 25 TO 35 MPH WITH A FEW
GUSTS TO 50 MPH MAY OCCUR FROM MID AFTN THRU THE EARLY EVENING
HOURS.  ONLY AN ISOLD HIGH BASED TSTM IS POSSIBLE IN THE 21Z-01Z
TINME PERIOD.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FROM MIDNIGHT
THROUGH NOON THURSDAY...ZONES 33..34..35..36..38..39.

&&

RPK/FMC
Hazardous weather outlook, Jun 5, 11:16 AM MDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1116 AM MDT TUE JUN 05 2007

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1116 AM MDT TUE JUN 05 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS...
FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDOR THIS AFTERNOON.
THE STORMS WILL THEN MOVE EASTWARD ACROSS THE NORTHEAST PLAINS
THROUGH THE EVENING HOURS. SOME OF THE STORMS ACROSS THE PLAINS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN
ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. AT THIS TIME...IT APPEARS
THAT THE GREATEST THREAT FOR SEVERE WEATHER WILL BE EAST OF A
BRIGGSDALE TO KIOWA LINE AFTER 2 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE OUTLOOK AREA ON
WEDNESDAY IN ADVANCE OF A STRONG AND UNSEASONABLY COOL PACIFIC STORM
SYSTEM MOVING THROUGH THE GREAT BASIN. AREAS IN AND ALONG THE FRONT
RANGE AND PALMER DIVIDE AND OVER THE HIGH MOUNTAIN RIDGES WILL
LIKELY SEE THE STRONGEST WINDS. THIS WARM AND DRY WIND WILL PRODUCE
VERY LOW RELATIVE HUMIDITIES WHICH MAY INCREASE THE WILDLAND FIRE
DANGER. LAND MANAGERS SHOULD MONITOR THESE CONDITIONS CLOSELY. ON
THE NORTHEAST PLAINS OF COLORADO...STRONG SOLAR HEATING MAY ALSO
PRODUCE A FEW STRONG THUNDERSTORMS IN THE AFTERNOON AND EVENING.

WEDNESDAY NIGHT AND THURSDAY...THIS POTENT PACIFIC STORM SYSTEM WILL
MOVE ACROSS COLORADO...BRINGING WITH IT MUCH COOLER TEMPERATURES...
HIGHER HUMIDITIES AND A BETTER CHANCE FOR SHOWERS. IN THE HIGH
COUNTRY TEMPERATURES MAY BECOME COLD ENOUGH FOR SNOW...WITH THE SNOW
LEVEL POSSIBLY DOWN TO AS LOW AS 9000 FEET. EAST OF THE MOUNTAINS...
LOOK FOR BLUSTERY WEST TO NORTHWEST WINDS TO DEVELOP AFTER PASSAGE
OF A STRONG COLD FRONT LATE WEDNESDAY NIGHT. IN AND NEAR THE
FOOTHILLS...WIND GUSTS OF 25 TO 40 MPH MAY OCCUR WITH SOME GUSTS TO
65 MPH. WINDS ARE EXPECTED TO SUBSIDE IN MOST AREAS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER NORTHEAST COLORADO.

D-L/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:48 AM MDTHigh Wind WarningBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more24 hr

Nearby

High Wind Watches in Colorado, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.